Dec 30, 2009
Hi, I was detected in 1998 and I been in treatment since then, my CD4 where going up and Ive being undetectable since 2004. I recently got divorced and I went on depression so I stop my meds completely for 4 months, I had my blood work done and it came back that my CD4 are 203 and my viral load is 49,900 Im really scared bc I had umprotected sex with my bf. I would like to know what are the chances he contracted HIV? Please help me I think im gonna go crazy if I dont find an answer...Thank you
Response from Dr. McGowan
Sometimes the stress of life can effect our decisions about our health. Your divorce has obviously caused you to be depressed and stop your medications, which is against your best interests. If you stopped your meds all at once (rather than going through a period of missing doses and sporadic treatment) then it is unlikely that your virus has developed resistance to treatment and you should be able to get back in control and restore your immune system again. You need to contact your doctor and discuss working to be ready to restart treatment. Unprotected sex with your boyfriend can put him at risk for becomming infected with HIV. Have you told him that you have the virus? That is important so that he can get himself tested, and time permitting, get on preventive treatment (post-exposure prophylaxis). The risk to him depends on several factors: the amount of virus in your blood (which is in the average range), the type of exposure (oral-less, vaginal- more so), and whether he or you had any sexually transmitted disease or cut/sore on the genitals. You should look for help to deal with your stress and the divorce and not let it cloud your decisions about your health. After all, there is no connection between the two. There is no reason, when you think about it, why you should not be able to take your meds and deal with whatever life has in store. If you have no one in your life to turn to for support, seek help at your doctor's office, that will be the best place to get linked up with the resources you need.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Dark Bumps A Sign Of AIDS?
- Does HIV Cause Eye Floaters?
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Can Thrush Cause A Metallic Taste In Your Mouth?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.